Pennsylvania, 2014Flooding in Pennsylvania, June 12, 2014
June 12, 2014 · NWS PBZ · 5 events in 2 counties and zones
Thunderstorms moving over already saturated ground lead to flooding of some streams and creeks as well as areas of poor drainage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moving over already saturated ground lead to flooding of some streams and creeks as well as areas of poor drainage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 12, 3:29 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 12, 3:29 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT THU JUN 12 2014
.SYNOPSIS...
ALTHOUGH SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
FRIDAY...THE WEEKEND WILL BE DRY.
&&
.NEAR TERM /THROUGH FRIDAY/...
HAVE CANCELLED FLASH FLOOD WATCH FOR THE AREA. COVERAGE AND
INTENSITY OF THUNDERSTORMS NOT ENOUGH TO CREATE WIDESPREAD FLOOD
THREAT. SCATTERED SHOWERS/ISO STORMS WILL CONTINUE THROUGH THE
EVENING HOURS AS SLOW MOVING SHORTWAVE TROUGH SWINGS THROUGH. MOST
OF THE HEAVIER ACTIVITY WILL BE ALONG THE RIDGES WHERE HIGHER TDS
AND BEST MOISTURE CONVERGENCE IS LOCATED. EXPECT THE ACTIVITY TO
WEAKEN AND DISSIPATE WITH THE LOSS OF SUNSHINE.
PREVIOUS DISCUSSION...
CONVECTION HAS SPREAD ACROSS MUCH OF THE REGION AGAIN
TODAY...SIMILAR TO YESTERDAY. HOWEVER...THE WIDESPREAD SEVERE
WEATHER THAT HAPPENED YESTERDAY IS NOT EXPECTED THIS AFTERNOON INTO
THIS EVENING. THROUGH THE EARLY AFTERNOON...LIGHTNING ITSELF HAS
BEEN QUITE SPARSE ACROSS THE AREA. INSTABILITY AND WIND SHEAR ARE
MARGINAL OVERALL...WITH A FEW STRONGER STORMS STILL A POSSIBILITY.
THE GREATER CONCERN THIS AFTERNOON/EVENING IS FLASH FLOODING DUE
TO SLOW STORM MOVEMENT AND INCREASING MOISTURE. SHOWERS ARE MOVING
AROUND 10 MILES PER HOUR...AND PRECIPITABLE WATER VALUES ARE
ABOUT 50 PERCENT ABOVE NORMAL. CONSIDERING THAT MANY LOCATIONS IN
PENNSYLVANIA AND WEST VIRGINIA RECEIVED AT LEAST AN INCH OF
RAINFALL ON WEDNESDAY...ANOTHER INCH OF RAIN IN 3 HOURS IN THOSE
LOCATIONS COULD POTENTIALLY CAUSE FLOODING. SEE NO REASON TO MAKE
ANY CHANGES TO THE FLASH FLOOD WATCH WHICH WILL REMAIN IN EFFECT
THROUGH LATE EVENING. A BIT OF A BREAK SETS UP OVERNIGHT WITH THE
UPPER LEVEL JET PRODUCING FORCING FOR PRECIPITATION MOVING OFF TO
THE NORTH AND THE SURFACE COLD FRONT REMAINING TO THE WEST.
CHANCES FOR RAIN WILL PICK UP AGAIN DURING THE MORNING WITH THE COLD
FRONT MOVING TO THE EAST. HAVE REMOVED LIKELY POPS FROM THE FORECAST
WITH CONFIDENCE LACKING ABOUT JUST HOW WIDESPREAD SHOWER COVERAGE
IS. A SEVERE THREAT IS NOT EXPECTED TOMORROW...AND THE FRONT IS
EXPECTED TO MOVE QUICKLY ENOUGH THAT FLOODING WOULD NOT BE AN ISSUE
AS WELL.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
WITH THE CURRENT TIMING OF THE FRONT...STILL THINK THAT THERE COULD
BE AN ISOLATED SHOWER ACROSS THE RIDGES FRIDAY EVENING...BUT THE
WEEKEND ITSELF SHOULD BE DRY THANKS TO HIGH PRESSURE MOVING FROM
ILLINOIS TO THE ATLANTIC COAST DURING THE PERIOD. LOW TEMPERATURES
WILL BE SLIGHTLY BELOW NORMAL ALONG WITH HIGHS ON SATURDAY...BUT A
SHIFT IN WINDS FROM THE NORTHWEST TO THE SOUTH WILL BRING WARMER
TEMPS ON SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER LEVEL RIDGE AXIS SHIFTS WELL EAST OF THE AREA SUNDAY NIGHT AS
A DEEPENING LOW PULLS OUT OF THE ROCKIES AND ACROSS THE UPPER
PLAINS. A RELATIVELY DRY COLD FRONT POSITIONED SOUTH OF THE LOW WILL
APPROACH THE AREA AT THE BEGINNING OF NEXT WEEK. WITH UPPER LEVEL
FLOW TRANSITIONING TO MORE A ZONAL REGIME AND ROUGHLY PARALLEL TO
THE BOUNDARY MON/TUES...THE FRONT LOOKS TO STALL IN THE
NEIGHBORHOOD. THIS STALLED BOUNDARY WILL ACT AS A FOCUS FOR MULTIPLE
WAVES PASSING THROUGH MIDWEEK WITH RAIN AND THUNDERSTORM CHANCES
COMMON. THE RIDGE TRIES TO RE-ESTABLISH TOWARDS THE LATTER PART OF
NEXT WEEK.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
ANY REMAINING MVFR CIGS SHOULD IMPROVE TO VFR THRU THE AFTN. A
SLOW MOVG UPR TROF WL ADVN TWD THE AREA THIS AFTN WITH SCT-NMRS
SHWRS AND TSTMS EXPD. INCLUDED VCTS FOR A BRIEF PD E OF ZZV...
WITH A TEMPO PD E OF PIT WHERE INSTBY IS MORE FAVORABLE TO SEE
TSTMS BASED ON LATEST INSTBY CHARTS AND MESO DATA.
AFT CNVCTN DCRS WITH DMNSHG INSTBY THIS EVE...EXP AT LEAST MVFR
CONDS IN STRATUS AND FOG LT TNGT INTO ERLY FRI MRNG. IFR IS PSBL
BUT WL NOT MENTION ATTM DUE TO UNCERTAINTY OF REMAINING LLVL
MOISTURE. VFR SHOULD RTN FRI AFTN...THOUGH A CROSSING CDFNT MAY
BRING A FEW SHWRS OR A TSTM.
.OUTLOOK.../FRIDAY NIGHT THROUGH TUESDAY/...
A DISTURBANCE WL RTN RSTRN CHCS MON AND TUE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 12, 3:43 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 PM EDT THU JUN 12 2014
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-132045-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
443 PM EDT THU JUN 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 12:12 PM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
112 PM EDT THU JUN 12 2014
MDZ001-PAZ076-121815-
FAYETTE RIDGES PA-GARRETT MD-
112 PM EDT THU JUN 12 2014
...VERY HEAVY RAIN WILL AFFECT NORTHWESTERN GARRETT AND SOUTHEASTERN
FAYETTE COUNTIES...
AT 111 PM EDT...HEAVY RAIN WAS LOCATED 3 MILES WEST OF MINERAL
SPRING...MOVING NORTH AT 10 MPH.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
FRIENDSVILLE... MINERAL SPRING...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3961 7941 3963 7948 3984 7938 3982 7936
3978 7936 3978 7938 3977 7937 3975 7939
3973 7939 3972 7932Special weather statement, Jun 12, 2:27 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT THU JUN 12 2014
MDZ001-122015-
GARRETT MD-
327 PM EDT THU JUN 12 2014
...VERY HEAVY RAIN WILL AFFECT EAST CENTRAL GARRETT COUNTY...
AT 325 PM EDT...HEAVY RAIN WAS LOCATED 3 MILES NORTHEAST OF BIG RUN
STATE PARK...MOVING NORTHEAST AT 10 MPH.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON... BIG RUN STATE PARK... MERRILL...
NEW GERMANY... PINEY GROVE...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3959 7899 3946 7908 3946 7910 3951 7918
3959 7915 3968 7915 3971 7899Special weather statement, Jun 12, 3:19 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 PM EDT THU JUN 12 2014
MDZ001-WVZ023-122100-
GARRETT MD-PRESTON WV-
419 PM EDT THU JUN 12 2014
...HEAVY RAIN WILL AFFECT SOUTHEASTERN PRESTON AND SOUTHWESTERN
GARRETT COUNTIES...
AT 417 PM EDT...HEAVY RAIN WAS LOCATED 3 MILES SOUTHEAST OF
CATHEDRAL STATE PARK...MOVING NORTH AT 10 MPH.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
SILVER LAKE... KEMPTON...
CATHEDRAL STATE PARK... REDHOUSE...
MOUNTAIN LAKE PARK... OAKLAND... CRANESVILLE...
SWALLOW FALLS STATE PARK... MCHENRY...
MCCOMAS BEACH... DEEP CREEK LAKE STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3922 7951 3923 7955 3924 7959 3962 7949
3960 7921 3922 7942 3920 7947 3920 7949Special weather statement, Jun 12, 3:33 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 PM EDT THU JUN 12 2014
PAZ073>076-122115-
FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
433 PM EDT THU JUN 12 2014
...A THUNDERSTORM WILL AFFECT NORTH CENTRAL FAYETTE AND SOUTH
CENTRAL WESTMORELAND COUNTIES...
AT 430 PM EDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED
2 MILES NORTH OF CONNELLSVILLE...MOVING NORTHEAST AT 15 MPH.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
CONNELLSVILLE... MOUNT PLEASANT...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 4017 7955 4013 7940 4001 7958 4003 7965
Local storm report, Jun 12, 3:45 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM DOWNBURST LISBON 40.78N 80.77W
06/11/2014 E80 MPH COLUMBIANA OH NWS STORM SURVEY
ESTIMATED 80 MPH DOWNBURST. TREES AND POWER LINES DOWN.
FASCIA DAMAGED. METAL ROOF COVERING BLOWN OFF HOUSE.
&&
CORRECTED EVENT
EVENT NUMBER PBZ1401511
KRAMARLocal storm report, Jun 12, 4:01 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 PM EDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG LEETONIA 40.88N 80.76W
06/11/2014 COLUMBIANA OH NEWSPAPER
TREES DOWN IN THE AREA OF LEETONIA
0641 PM TSTM WND DMG 1 SSE IVYWOOD 40.70N 79.84W
06/11/2014 BUTLER PA NWS STORM SURVEY
INCONCLUSIVE DAMAGE TO LARGE LIMBS ALONG SAXONBURG
BOULEVARD
0642 PM TSTM WND DMG 1 E IVYWOOD 40.71N 79.83W
06/11/2014 BUTLER PA NWS STORM SURVEY
INCONCLUSIVE SPOTTY WIND DAMAGE CONSISTING OF THREE
UPROOTED TREES ALONG BREWER ROAD
0647 PM TSTM WND DMG SAXONBURG 40.75N 79.81W
06/11/2014 BUTLER PA BROADCAST MEDIA
LARGE TREE UPROOTED
&&
EVENT NUMBER PBZ1401513
EVENT NUMBER PBZ1401514
EVENT NUMBER PBZ1401515
EVENT NUMBER PBZ1401516
KRAMARFlood, Allegheny
- When
- June 12, 6:00 PM EST to 8:00 PM EST
- Where
- Allegheny County, 1.37 mi W of Elfinwild to 1.7 mi SW of Elfinwild
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.552, -79.996
Law enforcement reported flooding on Thompson Run Rd.
Flood, Allegheny
- When
- June 12, 6:12 PM EST to 8:15 PM EST
- Where
- Allegheny County, 0.9 mi NE of Shalecrest to 0.86 mi NNE of Shalecrest
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.531, -79.960
Law enforcement reported flooding on Butler Plank Road.
Flood, Venango
- When
- June 12, 6:57 PM EST to 8:00 PM EST
- Where
- Venango County, 1.17 mi S of Galloway City to 0.88 mi E of Franklin
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.403, -79.827
Law enforcement reported Route 322 flooded in Franklin.
Flood, Allegheny
- When
- June 12, 7:01 PM EST
- Where
- Allegheny County, 0.81 mi WSW of Port Vue to 0.79 mi WSW of Port Vue
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.345, -79.884
Law enforcement reported the 5th street underpass at the Mansfield Bridge flooded.
Flood, Allegheny
- When
- June 12, 9:38 PM EST
- Where
- Allegheny County, New Texas to 0.94 mi SW of Renton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.500, -79.750
Law enforcement reported numerous flooding of streets and basements in Plum Borough.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 12, 201412 injured · $404 million · 4.5 in hail · 51 events
- Flash Flooding and Hail in Texas, June 12 to 13, 20141 death · $291,000 · 2 in hail · 17 events
- Tornadoes and Hail in Texas, June 12, 2014$437,000 · EF2 · 33 events
- Tornado and Hail in Mississippi, June 12, 20141 injured · $100,000 · EF1 · 4 events
- Flash Flooding in New York, June 12 to 13, 2014$170,000 · 4 events
- Flash Flooding and Damaging Wind in Virginia, June 12, 2014$53,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Arkansas, June 12, 2014$38,000 · 1 in hail · 9 events
- Flash Flood in West Virginia, June 12, 2014$25,000 · 1 event
- Flash Flooding in Maryland, June 12, 20149 events
- Tornado and Hail in Montana, June 12 to 13, 2014EF0 · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 12, 20148 events
- Flash Flooding and Flooding in Pennsylvania, June 12 to 13, 2014$2,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516853, 516849, 516850, 516851, 516852.